Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 33, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 23, 2025, 10:14 PM CDT for Williamson County, Texas. It was in force for 46 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2025, 10:14 PM CDT (03:14 UTC)
- Expired
- Mar 23, 2025, 11:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 15 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 10:14 PM CDT | HAIL 0.5 | 1 Nw Georgetown, TX | Report from mPING. |
| Mar 23, 10:16 PM CDT | HAIL 0.5 | 2 E Serenada, TX | Report from mPING: Half-inch (0.50 in.). |
| Mar 23, 10:16 PM CDT | HAIL 0.75 | 2 N Serenada, TX | Report from mPING. |
| Mar 23, 10:23 PM CDT | HAIL 0.75 | 1 S Georgetown, TX | Report from mPING. |
| Mar 23, 10:25 PM CDT | HAIL 1.25 | 4 N Weir, TX | |
| Mar 23, 10:30 PM CDT | HAIL 0.75 | 1 W Georgetown, TX | Report from mPING Dime (0.75 in.). |
| Mar 23, 10:34 PM CDT | HAIL 1 | Granger, TX | Had pea and dime size hail with occasional quarter size hail. Time estimated via radar. |
| Mar 23, 10:37 PM CDT | HAIL 0.5 | 2 Se Georgetown, TX | Report from mPING: Half-inch (0.50 in.). |
| Mar 23, 10:38 PM CDT | HAIL 0.75 | 2 S Georgetown, TX | Report from mPING: Dime (0.75 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 5:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
348
WUUS54 KEWX 240314
SVREWX
TXC491-240400-
/O.NEW.KEWX.SV.W.0033.250324T0314Z-250324T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1014 PM CDT Sun Mar 23 2025
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southeastern Williamson County in south central Texas...
* Until 1100 PM CDT.
* At 1013 PM CDT, a severe thunderstorm was located over Georgetown,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Round Rock, Georgetown, Taylor, Granger, Serenada, Hutto, Jarrell,
Thrall, Weir, Georgetown Dam, Sun City, Coupland, Granger Dam,
Rices Crossing, Hoxie, Beyarsville, Waterloo, Hare, Walburg, and
Jonah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3067 9724 3056 9720 3042 9727 3041 9731
3062 9777 3078 9769
TIME...MOT...LOC 0313Z 292DEG 24KT 3068 9765
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
052 follow-up statements
593
WWUS54 KEWX 240342
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1042 PM CDT Sun Mar 23 2025
TXC491-240400-
/O.CON.KEWX.SV.W.0033.000000T0000Z-250324T0400Z/
Williamson TX-
1042 PM CDT Sun Mar 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN WILLIAMSON COUNTY...
At 1042 PM CDT, a severe thunderstorm was located over Taylor, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Round Rock, Georgetown, Taylor, Granger, Hutto, Thrall, Weir,
Coupland, Granger Dam, Rices Crossing, Hoxie, Beyarsville, Waterloo,
Hare, Jonah, Noack, and Sandoval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3067 9724 3056 9720 3042 9727 3041 9731
3057 9766 3075 9755
TIME...MOT...LOC 0342Z 292DEG 24KT 3061 9744
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
05489
WWUS54 KEWX 240351
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1051 PM CDT Sun Mar 23 2025
TXC491-240401-
/O.EXP.KEWX.SV.W.0033.000000T0000Z-250324T0400Z/
Williamson TX-
1051 PM CDT Sun Mar 23 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMSON COUNTY
WILL EXPIRE AT 1100 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.
LAT...LON 3067 9724 3056 9720 3042 9727 3041 9731
3057 9766 3075 9755
TIME...MOT...LOC 0351Z 292DEG 24KT 3059 9739
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:44 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 23, 6:44 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 644 PM CDT Sun Mar 23 2025 ...New AVIATION (00Z TAFS)... .MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 62 ... Issued at 605 PM CDT Sun Mar 23 2025 Thunderstorms have begun to form ahead of a front and will continue through the evening. The airmass ahead of the front is warm and moist with CAPE values forecast near 2000 j/kg. There is not much deep layer shear, but that much CAPE should be sufficient to generate severe storms. Large hail looks to be the most likely threat. We have issued a Severe Thunderstorm Watch which is in effect until 1 am. && .SHORT TERM... (Tonight through Monday night) Issued at 152 PM CDT Sun Mar 23 2025 Key Message: - Strong to severe storms possible this evening into early Monday morning for portions of the Hill Country into the I-35 corridor. A cold front is currently moving through northwest Texas and will continue to move southward through this afternoon and evening. As the front moves into portions of the Hill Country shortly after peak heating, we should see isolated to scattered showers and storms develop along the front. A weak upper disturbance and decent instability should allow for a few strong to severe storms to develop along the front. Recent updates from the SPC Day 1 convective outlook now place most of Williamson, Travis, Bastrop and Lee counties in a Slight Risk (level 2 of 5) for severe weather. Farther south and west, the Marginal Risk (level 1 of 5) for severe storms extends across most of the Hill Country into the I-35 corridor near New Braunfels, then eastward to near La Grange. The main severe weather concern will be large hail, along with damaging winds. The main time window of concern is roughly 6 PM this evening until 3 AM Monday morning. Not much cooling is anticipated behind the above mentioned cold front on Monday as daytime highs are still expected to reach the 80s for most locations. We did keep a low chance for late afternoon showers and storms in the forecast for areas right along the Rio Grande. At least one or two of the hi-res models show the possibility of an isolated storm or two over portions of the Hill Country into the southern Edwards Plateau Monday afternoon and evening as a warm front lifts northward. For now we will keep the forecast dry as both large scale forcing and atmospheric winds are fairly weak. We will continue to monitor and adjust the forecast as needed. && .LONG TERM... (Tuesday through Sunday) Issued at 152 PM CDT Sun Mar 23 2025 Key Messages: -Hot & dry Tuesday with some mild fire weather concerns -Best chance of rain in several weeks from late Wednesday through Friday, with widespread 1+ inch rains possible The hottest day of the next week is Tuesday as a large western CONUS upper ridge extends into TX. Undercutting this upper ridge is a broad upper disturbance moving east along the US/Mexico border toward TX. The combined effects of these systems brings not only a hot day but possibly a breezy one as southerly surface winds increase ahead of the disturbance. The winds are not expected to particularly strong like the ones from last week's multi-day fire weather patterns, but there could be just enough for an afternoon of locally elevated fire weather conditions. Thankfully, this is is about it for the fire weather issues for awhile as a near widespread rain event is expected for Wednesday through Friday. Initially moisture levels will be limited for daytime Wednesday, so the initial rain chances will be mostly west of Hwy 281 to the Rio Grande and fed mostly by elevated Pacific instability and moisture. The moist and unstable layer becomes more rooted toward the surface by Thursday morning, and a solid conveyor belt of low to mid level moisture should bring many hours of good rain opportunity for much of the area. The latest GFS still shows a scenario of multiple waves of convection moving through the broad upper trough over TX, but the amounts have come down to earth compared to what was seen in the 12Z 3/22 run. We still believe that there will be a larger embedded complex that will provide the bulk of the rain as opposed to multiple waves, but we'd love to be wrong! Assuming the more conservative scenario, a solid swath of 1-2 inch rains should temporarily silence the fire weather concerns for a week or two and usher in a more definitive green-up that has eluded much our area so far this spring. Some secondary rounds of showers and storms are depicted as late as the wee hours Saturday morning, but a mostly dry and mild weekend is projected. There is a quick-hitting wave of convection possible in Central Texas Sunday afternoon according to the GFS, but the ECM and CMC do not reflect this. && .AVIATION... (00Z TAFS) Issued at 639 PM CDT Sun Mar 23 2025 Thunderstorms are in the forecast at area terminals this evening. Opted for more confidence at AUS with a TEMPO group while a PROB30 was utilized for lower confidence in storms reaching SAT and SSF. MVFR ceilings now appear less likely at AUS and most likely at SAT, SSF, and DRT. We will see a wind shift overnight, primarily between 05Z-09Z with northeasterly winds behind a frontal boundary. A shift to more easterly and east-southeasterly is expected by midday Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 60 85 63 91 / 50 0 0 0 Austin Bergstrom Intl Airport 59 85 59 90 / 50 0 0 0 New Braunfels Muni Airport 62 87 61 92 / 40 0 0 0 Burnet Muni Airport 56 83 58 91 / 30 0 0 10 Del Rio Intl Airport 66 89 64 93 / 10 20 10 0 Georgetown Muni Airport 57 84 59 91 / 40 0 0 10 Hondo Muni Airport 62 89 60 92 / 20 10 10 0 San Marcos Muni Airport 60 85 60 90 / 50 0 0 0 La Grange - Fayette Regional 63 83 63 88 / 40 10 0 0 San Antonio Intl Airport 62 86 63 91 / 40 0 10 0 Stinson Muni Airport 65 88 63 92 / 30 0 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...18 Aviation...MMM
In the hours before
Local storm report, Mar 23, 9:48 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
948 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM Hail 1 SSE Medina 29.78N 99.25W
03/23/2025 M0.50 Inch Bandera TX Cocorahs
&&
CVPLocal storm report, Mar 23, 9:52 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
952 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Hail 6 NNE Driftwood 30.20N 97.98W
03/23/2025 E0.50 Inch Hays TX Cocorahs
&&
CVPLocal storm report, Mar 23, 9:58 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
958 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM Tstm Wnd Gst 2 SW Bergstrom Internat 30.18N 97.68W
03/23/2025 M61 MPH Travis TX ASOS
ASOS station KAUS Austin-Bergstrom Intl
Arpt.
&&
MBLocal storm report, Mar 23, 9:59 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
959 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM Tstm Wnd Gst 2 SW Onion Creek 30.12N 97.80W
03/23/2025 E60 MPH Travis TX NWS Employee
50 to 60 mph estimated winds.
&&
MBLocal storm report, Mar 23, 10:00 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1000 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM Hail Lost Maples State Natur 29.81N 99.57W
03/23/2025 M1.00 Inch Bandera TX Park/Forest Srvc
Time estimated by radar.
&&
CVPLocal storm report, Mar 23, 10:08 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1008 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM Hail 3 SE Canyon Lake 29.85N 98.23W
03/23/2025 E0.70 Inch Comal TX Public
&&
MBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 50 min |
| Mar 23, 7:11 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 64 min |
| Mar 23, 7:35 PM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 40 min |
| Mar 23, 7:37 PM CDT | Special Weather Statement | EWX | Caldwell | 38 min |
| Mar 23, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 49 min |
| Mar 23, 7:48 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 42 min |
| Mar 23, 7:53 PM CDT | Severe Thunderstorm Warning | EWX | Kerr, Real | 54 min |
| Mar 23, 8:08 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 52 min |
| Mar 23, 8:26 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays | 12 min |
| Mar 23, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 44 min |
| Mar 23, 8:32 PM CDT | Special Weather Statement | EWX | Kendall | 43 min |
| Mar 23, 8:40 PM CDT | Special Weather Statement | EWX | Caldwell | 50 min |
| Mar 23, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Hays | 32 min |
| Mar 23, 8:46 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 44 min |
| Mar 23, 8:52 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 38 min |
| Mar 23, 8:53 PM CDT | Special Weather Statement | EWX | Travis | 52 min |
| Mar 23, 8:54 PM CDT | Special Weather Statement | EWX | Blanco | 51 min |
| Mar 23, 8:56 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 49 min |
| Mar 23, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 25 min |
| Mar 23, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 44 min |
| Mar 23, 9:04 PM CDT | Special Weather Statement | EWX | Hays | 41 min |
| Mar 23, 9:06 PM CDT | Special Weather Statement | EWX | Travis | 39 min |
| Mar 23, 9:07 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 38 min |
| Mar 23, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 59 min |
| Mar 23, 9:27 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 45 min |
| Mar 23, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall, Medina | 29 min |
| Mar 23, 9:35 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 40 min |
| Mar 23, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 38 min |
| Mar 23, 10:00 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 45 min |
| Mar 23, 10:05 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 40 min |
| Mar 23, 10:06 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 39 min |
| Mar 23, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 16 min |
| Mar 23, 10:18 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 42 min |
| Mar 23, 10:31 PM CDT | Special Weather Statement | EWX | Bexar | 44 min |
| Mar 23, 10:34 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 41 min |
| Mar 23, 10:36 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 26 min |
| Mar 23, 10:58 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 34 min |
| Mar 23, 11:13 PM CDT | Special Weather Statement | EWX | Bexar | 47 min |
| Mar 23, 11:15 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 32 min |
| Mar 23, 11:29 PM CDT | Special Weather Statement | EWX | Wilson | 46 min |
| Mar 23, 11:39 PM CDT | Special Weather Statement | EWX | Gonzales, Lavaca | 51 min |
| Mar 23, 11:49 PM CDT | Special Weather Statement | EWX | Karnes | 41 min |
| Mar 24, 12:13 AM CDT | Special Weather Statement | EWX | Fayette | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.